Intermittent acute angle closure glaucoma and chronic angle closure following topiramate use with plateau iris configuration
Angle closure glaucoma; Drug-induced glaucoma; Plateau iris; Secondary glaucoma; Topiramate
This is a case report describing recurrent intermittent acute angle closure episodes in the setting of topiramate use in a female suffering from migraines. Despite laser peripheral iridotomy placement for the pupillary block component, and the discontinuation of topiramate, the acute angle closure did not resolve in the left eye with chronic angle closure and the patient required urgent trabeculectomy. The right eye responded to laser peripheral iridotomy immediately and further improved after the cessation of topiramate. While secondary angle closure glaucoma due to topiramate use has been widely reported, its effects in patients with underlying primary angle closure glaucoma have not been discussed. Our report highlights the importance of recognizing the often multifactorial etiology of angle closure glaucoma to help guide clinical management. © 2014 Rajjoub et al.
Rajjoub, L., Chadha, N., & Belyea, D. (2014). Intermittent acute angle closure glaucoma and chronic angle closure following topiramate use with plateau iris configuration. Clinical Ophthalmology, 8 (). http://dx.doi.org/10.2147/OPTH.S65748